FDA: Antibiotic recalled due to visible particles
WASHINGTON - October 16, 2013 (WPVI) -- Federal health officials are alerting doctors to the recall of an injectable antibiotic made by B. Braun Medical, due to floating particles found in vials of the drug.
The Food and Drug Administration posted the notice late Tuesday, warning health professionals that the company has recalled lot H3A7444 of its Cefepime for Injection USP and Dextrose Injection USP. Visible particles were found in a sample from the lot, including specs of metal, cotton fiber and hair.
The agency warned that using the drug could result in blood clots causing stroke, heart attack and other catastrophic problems.
The drug was distributed to hospitals, pharmacies and medical suppliers nationwide, according to the agency's release.
Patients experiencing health problems should contact their physician and report all issues to the company at 1-800-854-6851.
lifestyle, recall, healthcheck
- Pa. Trooper's pregnant wife killed by gun discharge 5 min ago
- Get ready for a break from the winter chill 1 min ago
- Get the 6abc StormTracker app
- WATCH: Action News Online
- Police car crash leads to chase in N. Phila.
- Boyfriend arrested in Gloucester Co. murder
- Phila. police seek missing special needs woman
- Mom who drove minivan into ocean charged
- Gun falls out of sock, kills thrift store worker
- Couple accused of letting 2-year-old smoke pot
- Chaput, Nutter, Corbett announce Vatican trip 38 min ago
- 2 NJ men sentenced for bogus 9/11 charity 28 min ago
- 3 arrests in Cumberland Co. arsons
- Photos: Arrests in warrant sweep, jewel theft, more
- Get ready for a break from the winter chill
1 min ago